Alert archive / Georgia / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 496, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jul 29, 2008, 4:49 PM EDT for Carroll County, Georgia. It was in force for 56 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 29, 2008, 4:49 PM EDT (20:49 UTC)
- Expired
- Jul 29, 2008, 5:45 PM EDT
- In force
- 56 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
County Carroll County, GA
The radar
The Atlanta radar (KFFC), 50 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 29, 5:35 PM EDT | HAIL 0.75 | 1 S Carrollton, GA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.8 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2025 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 752 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 292049
SVRFFC
GAC045-292145-
/O.NEW.KFFC.SV.W.0496.080729T2049Z-080729T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
449 PM EDT TUE JUL 29 2008
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CARROLL COUNTY IN NORTHWEST GEORGIA
* UNTIL 545 PM EDT
* AT 446 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL...AND
DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR TEMPLE...
MOVING SOUTHEAST AT 5 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO VILLA
RICA...CLEM AND WHITESBURG.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3365 8526 3369 8517 3372 8505 3380 8504
3381 8502 3379 8492 3378 8490 3358 8490
3358 8482 3352 8482 3344 8493 3345 8498
3343 8500 3342 8508
TIME...MOT...LOC 2049Z 298DEG 5KT 3369 8499
$$2 follow-up statements
000
WWUS52 KFFC 292109
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
507 PM EDT TUE JUL 29 2008
GAC045-292145-
/O.CON.KFFC.SV.W.0496.000000T0000Z-080729T2145Z/
CARROLL GA-
507 PM EDT TUE JUL 29 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR CARROLL COUNTY...
AT 504 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR
BETWEEN TEMPLE AND VILLA RICA...MOVING EAST AT 10 MPH.
THIS STORM WILL AFFECT MOTORISTS ALONG INTERSTATE 20 IN NORTHERN
CARROLL COUNTY AND THE CITIES OF TEMPLE...VILLA RICA...AND SAND HILL.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3365 8526 3369 8517 3372 8505 3380 8504
3381 8502 3379 8492 3378 8490 3358 8490
3358 8482 3352 8482 3344 8493 3345 8498
3343 8500 3342 8508
TIME...MOT...LOC 2107Z 253DEG 8KT 3372 8495
$$
19000
WWUS52 KFFC 292148
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
546 PM EDT TUE JUL 29 2008
GAC045-292156-
/O.EXP.KFFC.SV.W.0496.000000T0000Z-080729T2145Z/
CARROLL GA-
546 PM EDT TUE JUL 29 2008
...THE SEVERE THUNDERSTORM WARNING FOR CARROLL COUNTY EXPIRED AT 545
PM EDT...
AT 544 PM EDT...THUNDERSTORMS CONTINUED ACROSS SOUTHERN CARROLL
COUNTY BETWEEN ROOPVILLE...CLEM...AND WHITESBURG. WHILE THESE
THUNDERSTORMS ARE NO LONGER DETECTED TO BE SEVERE...HEAVY
RAIN...FREQUENT CLOUD-TO-GROUND LIGHTNING...AND WIND GUSTS OF 40 TO
45 MPH WILL STILL BE POSSIBLE FOR THE NEXT 30 MINUTES OR SO.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3365 8526 3369 8517 3372 8505 3380 8504
3381 8502 3379 8492 3378 8490 3358 8490
3358 8482 3352 8482 3344 8493 3345 8498
3343 8500 3342 8508
TIME...MOT...LOC 2109Z 253DEG 8KT 3372 8494
$$
19What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 3:58 PM EDT, 51 minutes earlier.
Area forecast discussion, Jul 29, 3:58 PM EDT, 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 358 PM EDT TUE JUL 29 2008 .SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/... WEAK UPPER RIDGE PASSING OVER THE REGION TONIGHT. NOT ENOUGH SUBSIDENCE TO PUT A LID ON OUR DIURNAL CONVECTION AS THE ATMOSPHERE REMAINS QUITE MOIST AND MODERATELY UNSTABLE. THE MODELS ARE NOW MUCH WEAKER WITH RESPECT TO THE UPPER TROUGH FORECAST TO MOVE IN BEHIND THE RIDGE THURSDAY. SUBSEQUENTLY THE SURFACE FRONT IS ALSO LESS DISTINCT WITH THE LATEST TRENDS. STILL...WITH AMPLE MOISTURE AND EVEN WEAK LOW LEVEL FORCING AND UPPER SUPPORT...RAIN CHANCES LOOK PRETTY GOOD FOR THURSDAY. TOMORROW APPEARS TO BE A TRANSITION DAY AS THE UPPER RIDGE WEAKENS AND MOVES EAST PROVIDING EVEN LESS CAPPING. .LONG TERM /FRIDAY THROUGH TUESDAY/... THE UPPER TROUGH AXIS IS FORECAST TO BE PASSING EAST OF THE STATE TO START OFF THE EXTENDED FORECAST PERIOD. THE GFS IS STILL BUILDING A MONSTER UPPER RIDGE OVER THE WESTERN U.S. AND SHIFTING IT EASTWARD THROUGH THE EXTENDED FORECAST PERIOD. BY THE END OF THE WEEKEND THE CENTER OF THE HIGH IS PROGGED TO BE IN THE WESTERN OHIO VALLEY. THE SURFACE PATTERN KEEPS GEORGIA ON THE NORTHWEST EDGE OF THE WESTERN ATLANTIC SURFACE RIDGE WHICH SHOULD KEEP AT LEAST MODERATE LOW LEVEL MOISTURE OVER THE REGION...BUT WITH THE STRONG UPPER RIDGE CONVECTION SHOULD BE LIMITED TO MAINLY ISOLATED DIURNAL ACTIVITY EACH DAY. ONE POTENTIAL KINK IN THE CURRENT FORECAST IS THE WEAK LOW THE MODELS ARE DEVELOPING IN THE NORTHERN GULF OF MEXICO THIS WEEKEND. CURRENT STRENGTH AND TRACK SHOULD KEEP IMPACT ON MY FORECAST AREA TO A MINIMUM...BUT CONFIDENCE IS A BIT SHAKY RIGHT NOW. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 72 92 72 90 72 / 40 40 30 50 40 ATLANTA 74 90 74 89 72 / 30 50 30 60 40 BLAIRSVILLE 68 88 68 86 65 / 40 40 30 60 40 CARTERSVILLE 70 91 70 89 69 / 40 40 30 60 40 COLUMBUS 74 93 75 90 74 / 30 50 40 60 30 GAINESVILLE 73 90 73 89 71 / 40 40 30 60 40 MACON 73 93 74 91 73 / 30 50 30 50 30 ROME 71 92 71 89 69 / 40 40 30 60 40 PEACHTREE CITY 71 91 71 89 70 / 30 50 30 60 30 VIDALIA 76 92 76 91 74 / 40 50 30 60 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 20
Hazardous weather outlook, Jul 29, 5:44 AM EDT, 11 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 544 AM EDT TUE JUL 29 2008 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-301000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 544 AM EDT TUE JUL 29 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE. .SYNOPSIS... A WEAK SURFACE TROUGH WILL CONTINUE FROM THE CAROLINAS INTO NORTHEAST GEORGIA TODAY...AS A WEAK UPPER LEVEL DISTURBANCE MOVES ACROSS THE TENNESSEE VALLEY REGION. .PRIMARY HAZARDS... LOCALIZED DAMAGING WIND GUSTS AND LARGE HAIL ARE POSSIBLE IN THE STRONGEST THUNDERSTORMS. WHILE THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF NORTH AND CENTRAL GEORGIA THIS AFTERNOON AND EVENING...THE MORE INTENSE STORMS WILL BE POSSIBLE SOUTH OF A CARROLLTON TO ATLANTA TO ATHENS LINE...MAINLY BETWEEN 3 PM AND 10 PM. .DISCUSSION... A MOIST AIRMASS COMBINED WITH AFTERNOON HEATING AND AN UPPER LEVEL DISTURBANCE...WILL AID IN THE DEVELOPMENT OF THUNDERSTORMS ACROSS MUCH OF NORTH AND CENTRAL GEORGIA THIS AFTERNOON AND EVENING. WITH CAPES EXPECTED FROM 1500 TO 2500...SOME THUNDERSTORMS WILL BE STRONG WITH A FEW POSSIBLY BECOMING SEVERE. WHILE STRONG GUSTY WINDS AND LARGE HAIL ARE EXPECTED TO BE THE PRIMARY THREATS...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY DOWNPOURS ARE ALSO POSSIBLE WITH ANY STORM. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS EACH DAY. .SPOTTER INFORMATION STATEMENT... FORMAL SPOTTER ACTIVATION IS NOT ANTICIPATED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Jul 29, 3:36 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 336 PM EDT TUE JUL 29 2008 GAZ057-058-292015- 336 PM EDT TUE JUL 29 2008 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN BUTTS AND HENRY COUNTIES UNTIL 415 PM EDT... AT 334 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER JENKINSBURG...MOVING SOUTH AT 5 MPH. WIND GUSTS OF 35 MPH ARE LIKELY AS THIS STORM MOVES ACROSS BUTTS AND HENRY COUNTIES THROUGH 415 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE JENKINSBURG AND JACKSON. 23
Special weather statement, Jul 29, 3:47 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 347 PM EDT TUE JUL 29 2008 GAZ036-292015- 347 PM EDT TUE JUL 29 2008 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN CLARKE COUNTY UNTIL 415 PM EDT... AT 343 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER WINTERVILLE...MOVING SOUTH AT 5 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS CLARKE COUNTY THROUGH 415 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE WINTERVILLE...HULL...ATHENS...GAINES SCHOOL AND WHITEHALL. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. 23
Special weather statement, Jul 29, 4:16 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 416 PM EDT TUE JUL 29 2008 GAZ056-058-292045- 416 PM EDT TUE JUL 29 2008 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN SPALDING AND WESTERN BUTTS COUNTIES UNTIL 445 PM EDT... AT 412 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CONTINUING OVER JENKINSBURG...MOVING SOUTHWEST AT 5 MPH. ADDITIONAL THUNDERSTORMS WERE DEVELOPING IN EASTERN SPALDING COUNTY AS A RESULT OF OUTFLOW FROM THE BUTTS COUNTY THUNDERSTORM. LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND LIGHTNING STRIKES WITH THESE THUNDERSTORMS. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED. 19
Special weather statement, Jul 29, 4:34 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 434 PM EDT TUE JUL 29 2008 GAZ031-032-043-053-292130- 434 PM EDT TUE JUL 29 2008 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN COWETA... DOUGLAS...PAULDING AND COBB COUNTIES UNTIL 530 PM EDT... AT 429 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A BROKEN LINE OF STRONG THUNDERSTORM FROM KENNESAW...TO HIRAM...TO JUST NORTH OF LITHIA SPRINGS...MOVING SOUTH AT 10 MPH. LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND LIGHTNING STRIKES WITH THIS ACTIVITY. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED. 19
Special weather statement, Jul 29, 4:34 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 434 PM EDT TUE JUL 29 2008 GAZ031-032-043-053-292130- 434 PM EDT TUE JUL 29 2008 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN COWETA... DOUGLAS...PAULDING AND COBB COUNTIES UNTIL 530 PM EDT... AT 429 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A BROKEN LINE OF STRONG THUNDERSTORM FROM KENNESAW...TO HIRAM...TO JUST NORTH OF LITHIA SPRINGS...MOVING SOUTH AT 10 MPH. PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH WILL BE POSSIBLE WITH THIS ACTIVITY. LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND LIGHTNING STRIKES WITH THIS ACTIVITY. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED. 19
Special weather statement, Jul 29, 4:42 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 442 PM EDT TUE JUL 29 2008 GAZ041-292115- 442 PM EDT TUE JUL 29 2008 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING AND WIND GUSTS TO 45 MPH IN HARALSON COUNTY UNTIL 515 PM EDT... AT 437 PM EDT/337 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS FROM BUCHANAN TO 9 MILES WEST OF TALLAPOOSA...MOVING SOUTH AT 10 MPH. THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS OF 40 TO 45 MPH ALONG WITH FREQUENCY CLOUD-TO-GROUND LIGHTNING. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED. 19
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 1:38 PM EDT | Severe Thunderstorm Warning | FFC | Walker | 31 min |
| Jul 29, 6:16 PM EDT | Severe Thunderstorm Warning | FFC | Coweta, Fayette, Fulton | 29 min |
| Jul 29, 6:22 PM EDT | Severe Thunderstorm Warning | FFC | Clayton, Coweta, Fayette, Spalding | 23 min |
| Jul 29, 6:26 PM EDT | Severe Thunderstorm Warning | FFC | Coweta, Meriwether, Pike, Spalding | 34 min |
| Jul 29, 6:51 PM EDT | Severe Thunderstorm Warning | FFC | Washington | 39 min |
| Jul 29, 6:59 PM EDT | Severe Thunderstorm Warning | FFC | Banks, Jackson, Madison | 46 min |
| Jul 29, 7:03 PM EDT | Severe Thunderstorm Warning | FFC | Clayton, Henry, Spalding | 27 min |
| Jul 29, 7:28 PM EDT | Severe Thunderstorm Warning | FFC | Meriwether, Pike, Talbot, Upson | 25 min |
| Jul 29, 7:37 PM EDT | Severe Thunderstorm Warning | FFC | Clarke, Madison, Oglethorpe | 38 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.